Alert archive / Kentucky / Flash Flood Warnings in 2021
Flash Flood Warning 17, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 4, 2021, 8:30 PM CDT for Christian County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 8:30 PM CDT (01:30 UTC)
- Expired
- May 4, 2021, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Christian County, KY
The radar
The Ft Campbell radar (KHPX), 26 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
985
WGUS53 KPAH 050130
FFWPAH
KYC047-050400-
/O.NEW.KPAH.FF.W.0017.210505T0130Z-210505T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
830 PM CDT Tue May 4 2021
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Central Christian County in south central Kentucky...
* Until 1100 PM CDT.
* At 830 PM CDT, broadcast media reported thunderstorms causing
flash flooding in Hopkinsville, including downtown Hopkinsville.
Between 1 and 3 inches of rain have fallen. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Broadcast media.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Hopkinsville, Pembroke, Lafayette and Herndon.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3689 8755 3701 8739 3703 8727 3679 8731
3664 8768 3664 8769 3670 8768 3672 8768
3674 8768 3675 8767 3676 8767
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...1-3 INCHES IN 2 HOURS
$$
DWS2 follow-up statements
388
WGUS73 KPAH 050308
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
1008 PM CDT Tue May 4 2021
KYC047-050400-
/O.CON.KPAH.FF.W.0017.000000T0000Z-210505T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian KY-
1008 PM CDT Tue May 4 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR CENTRAL CHRISTIAN COUNTY...
At 1008 PM CDT, broadcast media reported continued flash flooding of
streets in Hopkinsville. Between 1 and 3 inches of rain have fallen.
The heavy rain has ended, but it will take a bit more time for any
lingering flooding to recede.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Broadcast media.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Hopkinsville, Pembroke, Lafayette and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3689 8755 3701 8739 3703 8727 3679 8731
3664 8768 3664 8769 3670 8768 3672 8768
3674 8768 3675 8767 3676 8767
FLASH FLOOD...OBSERVED
$$
DWS370
WGUS73 KPAH 050351
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
1051 PM CDT Tue May 4 2021
KYC047-050401-
/O.EXP.KPAH.FF.W.0017.000000T0000Z-210505T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian KY-
1051 PM CDT Tue May 4 2021
...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING FOR
CENTRAL CHRISTIAN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3689 8755 3701 8739 3703 8727 3679 8731
3664 8768 3664 8769 3670 8768 3672 8768
3674 8768 3675 8767 3676 8767
$$
DWSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 4, 6:37 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 4, 6:37 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Paducah KY 637 PM CDT Tue May 4 2021 .UPDATE... Issued at 637 PM CDT Tue May 4 2021 Updated for 00Z aviation forecast discussion. && .SHORT TERM...(Tonight through Thursday night) Issued at 337 PM CDT Tue May 4 2021 Starting to get a few healthy showers going along the cold front over the Pennyrile from Providence toward Calhoun. The latest HRRR is not indicating anything terribly robust, but does have some scattered cells along and ahead of the front through 01Z when it should be through the entire region. Individual cells should move east and it may be a struggle to get lightning, let alone severe. We will keep an eye on it. More widespread showers and possibly a few brief storms are expected to spread east across the region as the upper trough moves through this evening. Most of this activity should be done by 06Z. Wednesday will be dry, but the models continue to bring a swath of QPF southeast through the region with another upper impulse Thursday afternoon. The instability signal seems to be increasing, so we will maintain the small chances of thunderstorms as well. This activity should be east of the region by or shortly after 00Z Friday, and Thursday night should be dry throughout the region. Once the cold front passes this afternoon/evening, temperatures will be below normal through the short term period. .LONG TERM...(Friday through Tuesday) Issued at 337 PM CDT Tue May 4 2021 A full latitude trough will be centered to our east Friday, but an impulse diving down its backside could bring a few showers through the EVV Tri State through the day. It would be very scant QPF, and the NBM has not caught on to it, but it does show up in the 12Z GFS and ECMWF, so we will need to keep an eye on this possibility. Warm advection showers will begin to lift north across southeast Missouri and southern Illinois late Friday night and then blossom over northern and western portions of the area Saturday. There is no consensus on whether it will push north of the area Saturday night allowing us to dry out a bit, but we will keep PoPs through the period. West Kentucky will definitely be the driest Saturday and Saturday night. The models begin to diverge Sunday into next week, but there is a decent signal that an upper-level disturbance will push eastward across the region Sunday into Sunday night. How strong it will be and how effective it will be in drying us out is in question. We will have healthy PoPs Sunday and Sunday night, but will also keep chance PoPs going Monday and Tuesday just in case the front stalls out not far south of the region, as in the GFS. && .AVIATION... Issued at 637 PM CDT Tue May 4 2021 MVFR ceilings are commonplace across most of the terminals at the time of this writing. Scattered showers will continue this evening as a cold front progresses southeast. Thunderstorms should be isolated and are not included in the forecast. The showers will end from west to east through the late evening and overnight hours. IFR cigs and MVFR vsbys may develop in the heavier showers. MVFR cigs may linger after the rain for a bit, but satellite shows this band of clouds making good eastward progression, so will continue with optimistic clearing btwn 08-10Z. Lingering low level moisture may result in the development of a sct to possibly MVFR deck in the morning or afternoon. North winds will be strongest this evening at KCGI and KPAH where a few gusts over 20kts will be possible. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...CW
Hazardous weather outlook, May 4, 4:00 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 400 PM CDT Tue May 4 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 400 PM CDT Tue May 4 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A few thunderstorms are possible through early evening over west Kentucky. Locally heavy rainfall may lead to some additional flooding concerns where heavy rain fell overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few thunderstorms are possible across the region Thursday afternoon. Severe storms are not expected. Widespread showers and scattered thunderstorms Saturday through Sunday night will bring a chance of heavy rainfall to the region. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
In the hours before
Local storm report, May 4, 5:26 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
526 PM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM TORNADO 3 SW CRUTCHFIELD 36.54N 88.97W
05/04/2021 FULTON KY NWS STORM SURVEY
EF-2 TORNADO WITH PEAK WINDS OF 125 MPH
STRUCK FULTON COUNTY EARLY TUESDAY MORNING.
ONE HOME WAS DESTROYED WITH ITS ROOF REMOVED
AND SOME EXTERIOR WALLS KNOCKED DOWN.
MULTIPLE OUTBUILDINGS COLLAPSED. MULTIPLE
LARGE TREES SNAPPED AND UPROOTED. THE
TORNADO BEGAN 5.2 MILES WEST NORTHWEST OF
FULTON AND ENDED NEAR THE INTERSECTION OF US
HIGHWAY 51 AND HIGHWAY 94.
&&
DWSLocal storm report, May 4, 5:30 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
530 PM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 AM TORNADO 4 NW OAKTON 36.71N 89.11W
05/04/2021 HICKMAN KY NWS STORM SURVEY
AN EF-1 TORNADO WITH ESTIMATED PEAK WINDS OF
105 MPH STRUCK HICKMAN COUNTY, KY, EARLY
TUESDAY MORNING. MULTIPLE TREES WERE
SNAPPED. MANY TREE BRANCHES AND SOME ENTIRE
TREE FELL ONTO SEVERAL HOMES, WHICH
INFLICTED DAMAGE. THE TORNADO BEGAN AT 3:29
AM 7 MILES WEST OF CLINTON, KY, AND ENDED AT
3:38 AM JUST NORTHEAST OF CLINTON, KY.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:57 PM CDT | Flash Flood Warning | PAH | Todd | 3 hr |
| May 4, 8:01 PM CDT | Areal Flood Advisory | PAH | Christian | 29 min |
| May 4, 9:25 PM CDT | Areal Flood Advisory | PAH | Muhlenberg | 2 hr |
| May 4, 9:59 PM CDT | River Flood Warning | PAH | Christian, Trigg | 13 hr |
| May 4, 9:59 PM CDT | River Flood Warning | PAH | Christian, Trigg | 105 min |
| May 4, 10:58 PM CDT | Areal Flood Warning | PAH | Todd | 8 hr |
Nearby
Flash Flood Warnings in Kentucky, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.